MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X28 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05028
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
Stryker representative reported that the head of a yukon oct spinal system polyaxial screw; size ø5.0x28 mm broke off when the screwdriver detached from the tulip head intra-operatively.The procedure was successfully completed with a 5 minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d.3.: updated from 'stryker spine- us' to 'k2m, inc.' additional information: d.4.Lot #.
 
Event or Problem Description
Stryker representative reported that the head of a yukon oct spinal system polyaxial screw broke off when the screwdriver detached from the tulip head intra-operatively.The procedure was successfully completed with a 5 minute surgical delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the screw tulip and the screw head ball was fractured from the screw shank.The fracture surface was seen to be smooth, indicating a brittle fracture.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: screw insertion.After the pedicle pathway has been prepared and proper screw size has been determined, load the implant for screw insertion using a yukon screw inserter.When loading the yukon screws, grasp the implant by the screw shaft and give a slight rotation, while simultaneously applying a downward force to properly engage the screw.Once loaded, spin the knob located above the sleeve clockwise to lock the screw in place.The yukon screw inserter has a black sleeve for ease of identification.Once the screw has been loaded, insert it into the pilot hole until desired depth is reached.Disengage the screw inserter by turning the knob above the sleeve counter-clockwise.Repeat until all screws are placed.The subject screws have a diameter of 05.0x28 mm which require more torque.Excessive manipulation and off-axis forces may have overloaded the screw housing assemblies, resulting in the failure.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X28 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9963817
Report Number3004774118-2020-00073
Device Sequence Number11448249
Product Code NKG
UDI-Device Identifier10888857350014
UDI-Public10888857350014
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05028
Device Catalogue Number7601-05028
Device Lot NumberJKAN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/27/2020
06/30/2020
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/22/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR